North Carolina, 2008

Wildfire in North Carolina, March 28, 2008

March 28, 2008 · NWS ILM · 1 event in 1 county or zone

A wildfire burned 300 acres.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILM wrote it up.

A wildfire burned 300 acres.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before the first event at Mar 28, 12:30 PM EST, 30 minutes earlier.

Area forecast discussion, Mar 28, 12:30 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
130 PM EDT FRI MAR 28 2008

.SYNOPSIS...
A COLD FRONT DROPS SOUTH ACROSS THE AREA LATE TONIGHT BRINGING AN
ABRUPT END TO THE VERY WARM TEMPERATURES. A WEDGE OF HIGH PRESSURE
WILL BUILD IN FROM THE NORTH THROUGH MONDAY WITH VERY COOL AND DAMP
CONDITIONS EXPECTED. HIGH PRESSURE WILL PUSH OFFSHORE TUESDAY AND
WEDNESDAY AHEAD OF THE NEXT EASTWARD-MOVING COLD FRONT FOR MID WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 10 AM FRIDAY...ADJUSTED DEWPOINTS DOWN A FEW DEGREES INLAND
AND UP A FEW ALONG THE COAST...BUT OVERALL FORECAST REMAINS ON
TRACK. TEMPS REACHED NEAR 70 ALONG THE COAST BY 10 AM. EXPECT
WARM...DRY BREEZY CONDITIONS THIS AFTERNOON. MORNING SOUNDINGS
SHOWED WINDS AT 25 KTS JUST ABOVE THE SURFACE AND WITH GOOD MIXING
THIS AFTERNOON EXPECT GUSTS POTENTIAL UP TO 25 TO 30 MPH. FIRE
DANGER REMAINS HIGH...SEE SECTION BELOW.

OTHERWISE PREVIOUS DISCUSSION HOLDS...HIGH PRESSURE CENTERED TO OUR
E WILL RIDGE BACK ACROSS THE AREA TODAY WITH A LEE SIDE TROUGH TO
OUR W. LOW LEVEL JET WILL BE STRONGEST THIS MORNING (35-40 KT) AND
THEN BEGIN TO WANE DURING THE AFTERNOON (20-25 KT). ONCE
AGAIN...RESULTANT SEA BREEZE IS EXPECTED TO DEVELOP AND MOVE INLAND
ALONG THE COAST MID TO LATE AFTERNOON SHIFTING WINDS FROM WSW OR SW
TO SSW. LOW LEVEL MOISTURE A LITTLE DEEPER THAN LAST COUPLE OF DAYS
AND SO EXPECT JUST A FEW MORE FLAT CUMULUS AROUND. TEMPS WILL START
OUT WARMER THIS MORNING THAN 24 HOURS AGO AND WILL END UP WARMER
THAN ON THU. HIGHS WILL BE FLIRTING WITH 80 DEG ACROSS THE MAJORITY
OF THE AREA. THE EXCEPTION WILL BE ALONG THE IMMEDIATE COAST WHERE
TEMPS WILL REACH THERE PEAK EARLY THIS AFTERNOON AND THEN HOLD
STEADY OR PERHAPS DROP A DEGREE OR TWO THROUGH THE MID AND LATE
AFTERNOON. DEWPOINTS WILL CONTINUE THERE RECENT TREND AS
WELL...BEING A FEW DEGREES HIGHER THAN ON THU. A WELL MIXED
ENVIRONMENT LATE THIS MORNING AND THROUGH THE AFTERNOON WILL ALLOW A
GOOD CHUNK OF THOSE HIGHER WINDS ALOFT TO MIX DOWN AND SO WILL
INCLUDE GUSTS TO 30 MPH.

A COLD FRONT WILL MOVE ACROSS THE AREA FROM N TO S 08-12Z. THIS
FRONT WILL BE ACCOMPANIED BY INCREASING AND THICKENING CLOUD COVER.
PRECIPITATION CHANCES ARE SMALL AND FOR NOW WILL LEAVE BELOW
THRESHOLD AS FRONTAL LIFT IS WEAK...SUPPORT ALOFT IS LACKING
AND FLOW ALOFT IS DRY AND FROM THE WEST. COLUMN NEVER SATURATES IN
THE LOWEST LAYERS AND SO ANY LIGHT PRECIPITATION WILL LIKELY
EVAPORATE AS VIRGA OR REACH THE GROUND AS A SPRINKLE OR TWO. STRONG
COLD AIR ADVECTION WILL BEGIN NEAR SUNRISE AS WINDS SHIFT TO NNE AND
INCREASE.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 3 AM FRIDAY...STILL LOOKING AT A COLD AIR DAMMING EVENT FOR
MOST OF THE WEEKEND AS HIGH PRESSURE BUILDS IN FROM THE NORTH VIA A
SUBTLE 500MB RIDGE ACROSS THE MIDWEST.

THE LATEST OPERATIONAL GFS IS MARKEDLY WETTER THAN PREVIOUS RUNS
WITH PRECIPITABLE WATERS NOW OVER ONE INCH WITH HIGHEST VALUES
ACROSS WESTERN AREAS...ESPECIALLY LATE SATURDAY THROUGH EARLY SUNDAY
MORNING. WIND TRAJECTORIES THROUGH THE LOWER LEVELS EXPLAIN THE
INCREASED MOISTURE WITH A MORE SOUTHERLY COMPONENT. LATEST MAV POPS
SHOW THE STRONGEST ISENTROPIC LIFT ON THE 295K SURFACE AND MOISTURE
MOVING ACROSS WESTERN AREAS LATE SATURDAY THROUGH EARLY SUNDAY. THE
MAV POPS HAVE JUMPED ACCORDINGLY TO LIKELY VALUES IN FLORENCE TO
CHANCE ON LUMBERTON. STILL NOT SOLD ON THIS SOLUTION SINCE THIS IS
THE FIRST DEPICTION OF THIS SCENARIO. HAVE NUDGED POPS UP TO THE LOW
CHANCE CATEGORY WESTERN AREAS WHILE KEEPING LOWER VALUES TOWARD THE
COAST. MORE CONSISTENCY IN SUBSEQUENT MODEL RUNS WILL WARRANT A MORE
SUBSTANTIAL INCREASE IN POPS.

TEMPERATURE GUIDANCE REMAINS RELATIVELY UNCHANGED WITH TEMPERATURES
STRUGGLING TO REACH 60 SATURDAY AND EVEN COOLER WITH MORE MOISTURE
SUNDAY. CONTINUED TO UNDERCUT VALUES SLIGHTLY FOR SUNDAY MORNING
MINS. AND SUNDAY AFTERNOON MAXES CITING EVAPORATIONAL COOLING.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 3 AM FRIDAY...VERY FEW CHANGES TO THE EXTENDED AS MODERATING
TEMPERATURES WILL BE THE FOCUS EARLY WITH ANOTHER COLD FRONT MOVING
IN FROM THE NORTH BY MIDWEEK. THE MID LEVEL FLOW REMAINS RELATIVELY
FLAT SO ANY FORCING AND MOISTURE ADVECTION WILL BE WEAK. THE GFS AND
ECMWF ARE ADVERTISING MORE AMPLITUDE LATE NEXT WEEK WITH TEMPERATURE
NEAR NORMAL.

&&

.AVIATION /18Z FRIDAY THROUGH TUESDAY/...
ONLY MINOR CHANGES TO THE PREVIOUS SET OF TAFS WITH VFR CONDITIONS
THROUGH THIS EVENING. COLD FRONT WILL DROP IN FROM THE NORTH
TONIGHT...WITH FROPA FIRST AT LBT AROUND 06-07Z...PASSING THROUGH
MYR AROUND 09-10Z.  TIME HEIGHT SHOWS CEILINGS LOWERING JUST AFTER
FRONTAL PASSAGE...WITH A DRY LEVEL BELOW 850 MB MOVING IN SHORTLY
AFTER THAT. THIS WILL MAKE CEILING FORECAST DIFFICULT. WILL GO WITH
AN INTERMITTENT MVFR CEILING SHORTLY AFTER PASSAGE. THIS CEILING
WILL LIKELY BREAK TO A HIGHER VFR STRATA CU DECK AFTER DAYBREAK.
COULD ALSO BE SOME ISOLATED PATCHES OF RAIN AROUND...BUT ONLY A
MENTION OF VCSH. LOOK FOR WINDS TO INCREASE DURING THE DAY
SATURDAY...VEERING FROM NORTH TO NORTHEAST.

SATURDAY NIGHT THROUGH TUESDAY. MVFR CEILINGS SATURDAY NIGHT WITH
MVFR/IFR CEILINGS LIKELY SUNDAY INTO EARLY MONDAY. VFR TUESDAY WITH
POSSIBLE SHOWERS LATE.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 AM FRIDAY...HIGH PRESSURE CENTERED TO OUR E WILL KEEP WINDS
FROM THE SW THIS PERIOD. WINDS MAY BACK SLIGHTLY NEAR SHORE BY MID
AFTERNOON. GRADIENT SUFFICIENT TO MAINTAIN WINDS IN 15 TO 20 KT
RANGE...HIGHEST N PORTION. ALTHOUGH WINDS WILL BE LARGELY
OFFSHORE...SWELL COMPONENT WILL ALLOW SEAS TO BE FAIRLY CONSISTENT
THROUGHOUT THE FORECAST AREA. SINCE SEAS WILL RANGE FROM 4 TO 5
FT...TODAY...WILL EXTEND SMALL CRAFT SHOULD EXERCISE CAUTION
HEADLINE FROM LITTLE RIVER INLET TO SURF CITY. SOUTH OF LITTLE RIVER
INLET...SWELL COMPONENT CONTRIBUTION WILL BE A LITTLE LESS AND SEAS
ARE EXPECTED TO REMAIN JUST BELOW 5 FT. WINDS WILL VEER TO N WITH
PASSAGE OF BACKDOOR COLD FRONT 08-12Z. A SURGE WILL WORK ITS WAY
DOWN THE COAST BEGINNING AROUND SUNRISE. WINDS WILL INCREASE AND
SEAS WILL RESPOND AND SO A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR
ALL WATERS JUST BEYOND THIS FORECAST PERIOD.

SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 3 AM FRIDAY...THE LATEST GFS HAS BACKED OFF WIND SPEEDS EVER
SO SLIGHTLY FOR LATE SATURDAY THROUGH SUNDAY. STILL EXPECTING A
SOLID 20-25 KNOTS BUT NOT THE 25-30 KNOTS WITH EARLIER VERSIONS.
SMALL CRAFT CONDITIONS APPEAR LIKELY LATER SATURDAY CONTINUING
THROUGH THE END OF THE PERIOD BUT WILL NOT RAISE YET AS WE ARE STILL
TOO FAR OUT CONSIDERING TIME.

A PERSISTENT NORTHEAST FETCH WILL BUILD SEAS TO 6-8 FEET LATER
SATURDAY WHICH WILL CONTINUE UNABATED THROUGH THE PERIOD AS WELL.

LONG TERM /MONDAY THROUGH WEDNESDAY/...
AS OF 3 AM FRIDAY...NO CHANGES TO EXTENDED COASTAL WATERS FORECAST.

&&

.FIRE WEATHER...
AS OF 10 AM FRIDAY...FIRE DANGER STATEMENT UPDATED FOR NC MAINLY TO
INCLUDE THE FACT THAT A STATE WIDE BURN BAN IS IN EFFECT. SW WINDS
HAVE BEEN GUSTING TO 20 TO 25 MPH LATE THIS MORNING AND WILL
CONTINUE INTO THIS AFTERNOOON AS GOOD MIXING OCCURS. WINDS JUST
ABOVE THE SURFACE CONTINUE 25 TO 30 KTS ESPECIALLY ALONG THE COAST
INTO THIS AFTERNOON. THEREFORE COULD SEE WIND GUSTS UP TO 30 MPH
THROUGH LATE THIS AFTERNOON. 100 HR FUEL MOISTURE VALUES WERE IN THE
SINGLE DIGITS WITH MOT MUCH RECOVERY EXPECTED IN THE SHORT TERM.
DEWPOINTS WILL NOT BE QUITE AS LOW AS LAST COUPLE OF DAYS...BUT
TEMPS WILL BE A LITTLE WARMER...STILL RELATIVE HUMIDITIES WILL BE
WELL ABOVE CRITICAL THRESHOLDS (AS LOW AS 35-40 PERCENT AWAY FROM
THE IMMEDIATE COAST) THIS AFTERNOON.

A COLD FRONT WILL MOVE FROM N TO S ACROSS THE AREA LATE TONIGHT WITH
WINDS SHIFTING FROM WSW TO N AND NE. MUCH HIGHER RELATIVE HUMIDITIES
ARE EXPECTED ON SAT. ANY PRECIPITATION LATE TONIGHT OR SAT WILL BE
MAINLY NON-MEASURABLE WITH MOST EVAPORATING BEFORE EVEN REACHING THE
GROUND. STRONG COLD AIR ADVECTION WILL KEEP TEMPS ABOUT 20 DEG
COLDER ON SAT AS COMPARED TO THIS AFTERNOON.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...SHK
NEAR TERM...RGZ/RJD
SHORT TERM...SHK
LONG TERM...SHK
AVIATION...DL
FIRE WEATHER...RGZ/RJD
Hazardous weather outlook, Mar 28, 4:27 AM EST, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
527 AM EDT FRI MAR 28 2008

AMZ250-252-290930-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
527 AM EDT FRI MAR 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT SHOULD EXERCISE CAUTION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A PROLONGED PERIOD OF SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP
AS EARLY AS SATURDAY MORNING. SMALL CRAFT ADVISORY CONDITIONS ARE
EXPECTED TO PERSIST INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ254-256-290930-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
527 AM EDT FRI MAR 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A PROLONGED PERIOD OF SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP
AS EARLY AS SATURDAY MORNING. SMALL CRAFT ADVISORY CONDITIONS ARE
EXPECTED TO PERSIST INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ097-100-101-290930-
PENDER-BRUNSWICK-NEW HANOVER-
527 AM EDT FRI MAR 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

SOUTHWEST WINDS GUSTING UP TO 30 MPH COUPLED WITH TEMPERATURES OF
75 TO 80 DEGREES AND MINIMUM RELATIVE HUMIDITIES OF 40 TO 50
PERCENT MAY AGGRAVATE ANY SMOLDERING FIRES ACROSS OUR AREA TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MINIMUM RELATIVE HUMIDITIES WILL BE SUBSTANTIALLY HIGHER ON SATURDAY
WITH TEMPERATURES UP TO 20 DEGREES COOLER ON BRISK NORTHEAST WINDS.
THESE CONDITIONS SHOULD SERVE TO ALLEVIATE ANY FIRE WEATHER CONCERNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-290930-
ROBESON-BLADEN-COLUMBUS-
527 AM EDT FRI MAR 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

SOUTHWEST WINDS GUSTING UP TO 30 MPH COUPLED WITH TEMPERATURES
FLIRTING WITH 80 DEGREES AND MINIMUM RELATIVE HUMIDITIES OF 35 TO
40 PERCENT MAY AGGRAVATE ANY SMOLDERING FIRES ACROSS OUR AREA TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MINIMUM RELATIVE HUMIDITIES WILL BE SUBSTANTIALLY HIGHER ON SATURDAY
WITH TEMPERATURES UP TO 20 DEGREES COOLER ON BRISK NORTHEAST WINDS.
THESE CONDITIONS SHOULD SERVE TO ALLEVIATE ANY FIRE WEATHER CONCERNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ017-023-024-032-033-039-290930-
MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-
527 AM EDT FRI MAR 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

SOUTHWEST WINDS WILL GUST UP TO 30 MPH AS TEMPERATURES FLIRT WITH
80 DEGREES TODAY. MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM 35
TO 40 PERCENT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MINIMUM RELATIVE HUMIDITIES WILL BE SUBSTANTIALLY HIGHER ON SATURDAY
WITH TEMPERATURES UP TO 20 DEGREES COOLER ON BRISK NORTHEAST WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ034-046-290930-
HORRY-GEORGETOWN-
527 AM EDT FRI MAR 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

SOUTHWEST WINDS WILL GUST UP TO 30 MPH WITH TEMPERATURES 75 TO 80
DEGREES TODAY. MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM 40 TO
50 PERCENT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MINIMUM RELATIVE HUMIDITIES WILL BE SUBSTANTIALLY HIGHER ON SATURDAY
WITH TEMPERATURES UP TO 20 DEGREES COOLER ON BRISK NORTHEAST WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RJD

In the hours before

Special weather statement, Mar 28, 9:30 AM EST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1030 AM EDT FRI MAR 28 2008

NCZ087-096-097-099>101-281630-
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW...
SURF CITY...WHITEVILLE...LELAND...SHALLOTTE...WILMINGTON...
WRIGHTSVILLE BEACH
1030 AM EDT FRI MAR 28 2008

...INCREASED FIRE DANGER THROUGH LATE AFTERNOON...

GUSTY SOUTHWEST WINDS OF 10 TO 20 MPH WILL CONTINUE THROUGH THE
AFTERNOON. WIND GUSTS MAY REACH UP TO 30 MPH. AS THE SEA BREEZE
DEVELOPS WINDS WILL BECOME MORE SOUTHERLY ALONG THE IMMEDIATE COAST
IN THE MID TO LATE AFTERNOON.

MINIMUM RELATIVE HUMIDITIES OF 35 TO 40 PERCENT ARE EXPECTED THIS
AFTERNOON WITH TEMPERATURES FLIRTING WITH 80 DEGREES. TEMPERATURES
WILL BE IN THE MID OR UPPER 70S ALONG THE IMMEDIATE COAST WITH
MINIMUM HUMIDITIES 45 TO 50 PERCENT.

THESE CONDITIONS MAY AGGRAVATE ANY SMOLDERING FIRES ACROSS OUR
AREA.

SOUTHWEST WINDS WILL SHIFT TO NORTH AND NORTHEAST WITH THE
PASSAGE OF A BACKDOOR COLD FRONT OVERNIGHT. DEWPOINTS WILL BE
SUBSTANTIALLY HIGHER ON SATURDAY WITH TEMPERATURES UP TO 20
DEGREES COOLER.

A STATE WIDE BURN BAN IS IN EFFECT. THEREFORE OUTDOOR BURNING IS NOT
ALLOWED ACROSS EASTERN NORTH CAROLINA. PLEASE REPORT ANY
BRUSH FIRES TO YOUR LOCAL FIRE DEPARTMENT OR EMERGENCY OFFICIALS
IMMEDIATELY.

RGZ
Special weather statement, Mar 28, 10:30 AM EST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1130 AM EDT FRI MAR 28 2008

NCZ087-096-097-099>101-282300-
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW...
SURF CITY...WHITEVILLE...LELAND...SHALLOTTE...WILMINGTON...
WRIGHTSVILLE BEACH
1130 AM EDT FRI MAR 28 2008

...INCREASED FIRE DANGER THROUGH LATE AFTERNOON...

GUSTY SOUTHWEST WINDS OF 10 TO 20 MPH WILL CONTINUE THROUGH THE
AFTERNOON. WIND GUSTS MAY REACH UP TO 30 MPH. AS THE SEA BREEZE
DEVELOPS WINDS WILL BECOME MORE SOUTHERLY ALONG THE IMMEDIATE COAST
IN THE MID TO LATE AFTERNOON.

MINIMUM RELATIVE HUMIDITIES OF 35 TO 40 PERCENT ARE EXPECTED THIS
AFTERNOON WITH TEMPERATURES FLIRTING WITH 80 DEGREES. TEMPERATURES
WILL BE IN THE MID OR UPPER 70S ALONG THE IMMEDIATE COAST WITH
MINIMUM HUMIDITIES 45 TO 50 PERCENT.

THESE CONDITIONS MAY AGGRAVATE ANY SMOLDERING FIRES ACROSS OUR
AREA.

SOUTHWEST WINDS WILL SHIFT TO NORTH AND NORTHEAST WITH THE
PASSAGE OF A BACKDOOR COLD FRONT OVERNIGHT. DEWPOINTS WILL BE
SUBSTANTIALLY HIGHER ON SATURDAY WITH TEMPERATURES UP TO 20
DEGREES COOLER.

A STATE WIDE BURN BAN IS IN EFFECT. THEREFORE OUTDOOR BURNING IS NOT
ALLOWED ACROSS EASTERN NORTH CAROLINA. PLEASE REPORT ANY
BRUSH FIRES TO YOUR LOCAL FIRE DEPARTMENT OR EMERGENCY OFFICIALS
IMMEDIATELY.

RGZ
Local storm report, Mar 28, 10:54 AM EST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1154 AM EDT FRI MAR 28 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     WILDFIRE         CASTLE HAYNE            34.35N 77.90W
03/26/2008                   NEW HANOVER        NC   BROADCAST MEDIA

            WILDFIRE STARTED NEAR THE INTERSECTION OF SIDBURY AND
            HOLLY SHELTER ROAD AND BURNED 1200 ACRES OF SPARSELY
            POPULATED LAND BEFORE BEING CONTAINED ON 3/27. HOLLY
            SHELTER ROAD IS STILL CLOSED.

&&

RAS

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Brunswick

When
March 28, 1:00 PM EST to 10:00 PM EST
Where
Brunswick forecast zone
Reported by
Broadcast Media

Approximately 300 acres were burned near the intersection of Highway 133 and Funston Road. No evacuations were necessary.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2008Every state in 2008This day in weather historyWarnings in North Carolina, March 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 87391.